Volume 12, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Finite energy foliations on overtwisted contact manifolds

Chris Wendl

Geometry & Topology 12 (2008) 531–616
Abstract

We develop a method for preserving pseudoholomorphic curves in contact 3–manifolds under surgery along transverse links. This makes use of a geometrically natural boundary value problem for holomorphic curves in a 3–manifold with stable Hamiltonian structure, where the boundary conditions are defined by 1–parameter families of totally real surfaces. The technique is applied here to construct a finite energy foliation for every closed overtwisted contact 3–manifold.

Keywords
holomorphic curves, contact geometry, finite energy foliation, transverse surgery
Mathematical Subject Classification 2000
Primary: 32Q65
Secondary: 57R17
References
Publication
Received: 19 November 2006
Accepted: 20 December 2007
Published: 12 March 2008
Proposed: Yasha Eliashberg
Seconded: Leonid Polterovich and Simon Donaldson
Authors
Chris Wendl
Departement Mathematik
HG G38.1
Rämistrasse 101
8092 Zürich
Switzerland
http://www.math.ethz.ch/~wendl/